Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 27, 2021, 8:24 PM CDT for Latimer County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:24 PM CDT (01:24 UTC)
- Expired
- May 27, 2021, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
587
WWUS84 KTSA 280124
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
824 PM CDT Thu May 27 2021
OKZ049-075-076-280200-
Latimer OK-Pushmataha OK-Le Flore OK-
824 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 900 PM
CDT...
At 824 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Wilburton to 4 miles south of
Damon to 3 miles south of Higgins. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Talihina... Albion...
Talimena State Park... Damon...
Bengal... Kiamichi...
Tuskahoma... Yanush...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3475 9551 3477 9551 3482 9536 3492 9526
3477 9484 3466 9495 3458 9525
TIME...MOT...LOC 0124Z 295DEG 33KT 3488 9521 3479 9529 3476 9543
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 27, 7:09 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 27, 7:09 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
709 PM CDT Thu May 27 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma and
western Arkansas this evening as thunderstorms work across
the region. Conditions will become more consistent overnight
as the thunderstorms exit the region with MVFR ceilings developing
across the area. Flying conditions improve by Friday afternoon.
&&
.PREV DISCUSSION... /Issued 214 PM CDT Thu May 27 2021/
DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.
Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.
Bowlan
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.
AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
019-020.
&&
AVIATION.....10Hazardous weather outlook, May 27, 3:21 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 321 PM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 321 PM CDT Thu May 27 2021 ...SEVERE WEATHER THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and east-central Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly north of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A significant risk of severe weather exists this afternoon into the early evening across northeast and east central Oklahoma, with an elevated threat across northwest Arkansas and southeast Oklahoma tonight. Discrete storms this afternoon into the early evening will be capable of producing tornadoes, very large hail to 2 inches or greater in diameter, and damaging winds. Any storm that can interact with any lingering boundaries could potentially produce a strong tornado. Storms will eventually congeal into a line or complex and move into western Arkansas and southeast Oklahoma tonight, with the threat transitioning to damaging winds to around 70 mph over wider swaths. A low tornado threat would exist on the leading edge of any bows that can surge east to northeast. Storms should exit the region around or shortly after midnight tonight. Multiple rounds of heavy rain producing thunderstorms are possible mainly along and north of I-40 thru early evening, and could lead to some flash flooding. Locally heavy rainfall is also possible with the storm complex south of I-40 tonight, but the system will be more progressive by then, limiting the heavy rain potential. Some main-stem rivers may experience flooding as well as runoff from this event occurs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Limited thunderstorm potential will exist down near the Red River on Friday, but the best severe weather potential will be south of the river in Texas. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 27, 7:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 5 SE EUFAULA 35.25N 95.51W
05/27/2021 E0.70 INCH PITTSBURG OK EMERGENCY MNGR
&&Local storm report, May 27, 8:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 1 E CHECOTAH 35.47N 95.51W
05/27/2021 MCINTOSH OK EMERGENCY MNGR
TREES DOWN JUST EAST OF CHECOTAH.
&&Special weather statement, May 27, 8:03 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT Thu May 27 2021
OKZ049-073-075-280130-
Pittsburg OK-Latimer OK-Pushmataha OK-
803 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 830 PM
CDT...
At 802 PM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Robbers Cave State Park to 4 miles
south of Alderson. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Wilburton... Hartshorne...
Higgins... Damon...
Bengal... Yanush...
Haileyville... Sardis...
Gowen... Dow...
Bache...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3482 9581 3499 9548 3485 9506 3477 9506
3457 9544
TIME...MOT...LOC 0102Z 299DEG 25KT 3497 9546 3484 9568
LacySpecial weather statement, May 27, 8:16 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
816 PM CDT Thu May 27 2021
ARZ019-020-280145-
Franklin AR-Crawford AR-
816 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 845 PM CDT...
At 816 PM CDT, a strong thunderstorm was located 3 miles north of
Rudy, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Cedarville... Mountainburg...
Alma... Mulberry...
Dyer... Chester...
Rudy... Figure Five...
Lake Fort Smith... Fern...
Piney...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 11 and 27.
Interstate 49 between mile markers 22 and 33.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3542 9400 3543 9406 3544 9408 3544 9409
3545 9412 3545 9414 3550 9438 3568 9434
3566 9393
TIME...MOT...LOC 0116Z 279DEG 32KT 3558 9427
LacyLocal storm report, May 27, 8:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD VIAN 35.50N 94.96W
05/27/2021 SEQUOYAH OK LAW ENFORCEMENT
3 INCHES OF WATER OVER HIGHWAY 64. RELAYED
BY EMERGENCY MANAGEMENT.
&&Special weather statement, May 27, 8:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
824 PM CDT Thu May 27 2021
OKZ049-075-076-280200-
Latimer OK-Pushmataha OK-Le Flore OK-
824 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 900 PM
CDT...
At 824 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Wilburton to 4 miles south of
Damon to 3 miles south of Higgins. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Talihina... Albion...
Talimena State Park... Damon...
Bengal... Kiamichi...
Tuskahoma... Yanush...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3475 9551 3477 9551 3482 9536 3492 9526
3477 9484 3466 9495 3458 9525
TIME...MOT...LOC 0124Z 295DEG 33KT 3488 9521 3479 9529 3476 9543
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh | 28 min |
| May 27, 7:27 PM CDT | Areal Flood Warning | TSA | Ottawa | 12 hr |
| May 27, 7:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| May 27, 7:33 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 11 hr |
| May 27, 7:37 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 3 hr |
| May 27, 7:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| May 27, 7:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| May 27, 7:54 PM CDT | River Flood Warning | TSA | Osage | 19 hr |
| May 27, 7:55 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 31 hr |
| May 27, 7:56 PM CDT | River Flood Warning | TSA | Tulsa | 44 hr |
| May 27, 7:58 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 36 hr |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 44 min |
| May 27, 8:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| May 27, 8:04 PM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 27, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 39 min |
| May 27, 8:47 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
| May 27, 8:51 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 10 hr |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 27, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 10 hr |
| May 27, 10:00 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| May 27, 10:43 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 8 hr |
| May 27, 10:47 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 8 hr |
| May 28, 9:14 AM CDT | River Flood Warning | TSA | LeFlore | 18 hr |
| May 28, 9:14 AM CDT | River Flood Advisory | TSA | Sequoyah | 3 hr |
| May 27, 7:26 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 27, 8:16 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| May 27, 8:58 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.